MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the iliac vein.A 10.0 x80, 75cm gladiator elite balloon catheter was advanced for dilation.However, upon inflation at 6 atmospheres for 10 seconds, the balloon ruptured.No segment of the balloon was detached inside the patient after it ruptured.The procedure was completed with another of the same device.No patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device manufacture date: updated to 07/24/2018.Device evaluated by mfr.: the device was returned for analysis.A visual examination of the returned device confirmed that the balloon was unfolded had been subjected to positive pressure.A visual and microscopic examination was performed on the returned gladiator device.The returned device was attached to an encore inflation unit and positive pressure was applied when a pinhole leak was identified in the balloon material approximately 11mm proximal to the proximal edge of the proximal markerband.A visual and microscopic examination of the balloon identified no issues with the balloon material that have contributed to the damage identified.A visual and microscopic examination found no issue with the markerbands of the device which could have contributed to the complaint incident.A visual and microscopic examination identified no issues with the tip that could have contributed to the complaint incident.A visual and tactile examination found no kinks or damage along the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8441853
Report Number2134265-2019-02836
Device Sequence Number2639643
Product Code LIT
UDI-Device Identifier08714729826415
UDI-Public08714729826415
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2021
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0022416469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date05/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight75